Speak To A Professional Confidentially
Table of Contents
Ketamine use is something that could quickly get out of control. The drug is an addictive hallucinogen that greatly impacts one’s body and brain, making them crave the substance in order to reach the desired effects. Ketamine is usually used for medical purposes, but many addicts obtain the drug through illegal means and consume amounts that are too high for them.
Addiction to this drug should be treated by going to a rehabilitation center. Trying to give up on it alone could lead to withdrawal, which might make an individual consume high amounts of ketamine again to soothe the withdrawal symptoms. This could lead to an overdose.
Overdoses can be extremely dangerous, and professional treatment is necessary to make sure that the person is safe and doesn’t die as a result of the overdose. If you witness someone going through a ketamine overdose, you should help them as soon as possible.
Ketamine, also called by street names like Special K, Lady K, Kit Kat, Super K, Vitamin K, or Special LA Coke, is a dissociative anesthetic drug. It is a hallucinogen, one that has been available since the 1970s as a prescription for human and veterinary uses. The drug was also used as anesthesia for animals back in the 1960s.
The drug is often used for pain relief, anesthesia and sedation. It comes in different forms, respectively liquid and powder forms. In the medical field, it is usually injected, but people who obtain it illegally find multiple other ways to use it.
Addicts can snort it, smoke it, inject it or mix it into alcoholic drinks. The effects of the drug are very strong, but short-lived compared to other drugs. Also, whereas ketamine is not as deadly as opioids or other drugs, it can still lead to long-term consequences.
Get Help Now
Ketamine Short Term Effects
Once someone consumes ketamine, they will experience the effects for up to two hours. The body will experience a euphoric high feeling or will start relaxing. Other people end up feeling immobilized when they use heavier doses of the drug, with some even describing out-of-body experiences, a state known under the name of “K-hole.”
Visual or auditory hallucinations may also appear in some cases, considering ketamine is a hallucinogen drug. The effects also involve high blood pressure, rapid heart rate, as well as nausea, and vomiting.
Considering ketamine is an anesthetic drug, people who use it may end up dealing with consequences in the long term as well. Some individuals may end up injuring themselves either by cutting themselves or breaking their bones. Permanent damage to the kidney may also occur due to ketamine use.
When using ketamine for too long, someone may develop a tolerance to it, which may then make them dependent on the drug and, ultimately, addicted. As the body keeps getting used to the ketamine doses it receives, the user may consume higher ones, which might make it more likely for an overdose to happen.
Reaching a Ketamine Overdose
While it is difficult to overdose on ketamine alone, overdoses may still happen. This is mainly because ketamine is often mixed with alcohol or other drugs, which makes it more dangerous. When doing this, it is harder to tell how much ketamine you are using – therefore, an overdose is more likely to happen.
How much it takes for someone to overdose on ketamine will depend on a few aspects such as their body mass and how much of the drug they use. Moreover, if someone is dealing with mental health conditions, it is more likely for them to have scary hallucinations, which can turn into a disaster
The way someone uses ketamine can have a huge impact on their likelihood of overdose. For instance, the fastest way to feel the effects of the drug is by snorting the ketamine or injecting it. This can lead to overdoses even if the dose is lower.
The reason is the fact that injecting ketamine sends it into the bloodstream immediately. Thus, it’s difficult to tell if the dose was higher than normal.
Also, people with underlying medical or mental health conditions are more likely to overdose on ketamine. Some biological factors also influence this.
Are You Ready To Talk?
Several symptoms will appear when someone overdoses on ketamine. Noticing them may allow you to seek help for those in this situation. Some symptoms to look out for include:
- Nausea and vomiting
- Violent outbursts as a result of hallucinations
- Severe confusion
- High blood pressure
- Irregular heart rate and chest pain
It is essential to know that ketamine overdoses can be deadly. Sometimes, a side effect of ketamine use is paralysis, and if an individual starts vomiting while paralyzed, they may end up choking.
Treating an Overdose
At the moment, no medication has been approved by the FDA specifically to reverse a ketamine overdose or treat ketamine addiction, according to the National Institute on Drug Abuse. At the same time, ketamine overdose is very dangerous and it is a medical emergency that requires professional help.
In case of a ketamine overdose, one must be treated by medical professionals and stay in a safe place, without access to things that could harm them or let them harm others. Their circulatory and cardiovascular systems also have to be monitored.
Calling 911 as soon as you notice a ketamine overdose is a must. After getting help for an overdose, the individual may go to a rehabilitation center to go through detox and build healthier coping mechanisms.
How Real Deal Can Help
Real Deal can help you relax and slowly transition back to your normal life after a ketamine overdose. The service has a detox program that can help you get rid of your addiction.
There is also a sober living program during which you learn how to take care of yourself again, go to work and stay away from distractions. During your time with Real Deal, you will be monitored to make sure you do not consume drugs again and you will be able to form meaningful relationships with other patients.
Ketamine overdoses can be fatal, which is why it’s crucial to take care of them immediately. Call for help as soon as you suspect that someone overdosed.